MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T3-I4 L

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T3-I4 L
Catalog Number 02.12.T3I4L
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 12/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 30 january 2019.Lot 175636: (b)(4) items manufactured and released on 30 may 2017.Expiration date: 06.11.2022 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-sphere femoral component sphere cemented size 4+ l reference 02.12.0024l (k140826).Lot: 173652: (b)(4) items manufactured and released on 13 september 2017.Expiration date: 2022-08-29.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-sphere tibial insert fixed sphere flex size 4/13 mm l reference 02.12.0413fl (k140826).Lot 173652: (b)(4) items manufactured and released on 13 september 2017.Expiration date: 2022-08-29.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Preliminary investigation based on the pictures of the explanted components performed by r&d product manager: revision surgery for infection after 1 year from primary implantation and 3 months after a first revision surgery for a poly swap due to pain.No traces of residual cement can be seen on the tibial tray.Some residual bone can be seen on the internal distal medial surface of the femoral component.There is no evidence that poor inter-digitation between cement and implant is an infection promoting factor.
 
Event or Problem Description
The patient came in 8 months after primary surgery due to pain.A poly swap was performed (see mdr 2018-00786).Now, 3 month and a half after the first revision surgery, the patient came in due to infection.The surgeon revised all the implants and the surgery was completed successfully.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T3-I4 L
Common Device Name
TIBIAL TRAY FIXED CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8288676
Report Number3005180920-2019-00013
Device Sequence Number13939739
Product Code JWH
UDI-Device Identifier07630030827136
UDI-Public07630030827136
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/11/2022
Device Catalogue Number02.12.T3I4L
Device Lot Number175636
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2019
Initial Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;